Hail, Faulk
- When
- May 20, 11:20 PM CST
- Where
- Faulk County, Onaka
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.183, -99.483
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 20, 1:30 PM CST, 9 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 230 PM CDT FRI MAY 20 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT MAIN CONCERNS THROUGH SHORT RANGE ARE CONVECTION CHANCES AND WINDS. CURRENTLY SOME SORT OF ELEVATED BOUNDARY EXISTS ACROSS THE NORTHEAST PART OF THE CWA. AS DAYTIME HEATING CONTINUES CANT RULE OUT AN ISOLATED THUNDERSTORM IN VICINITY OF THIS FEATURE THIS EVENING. ALSO COULD SEE CONVECTION FORM ALONG BOUNDARY ACROSS NORTH DAKOTA WITH SOME OF THAT ACTIVITY DROPPING SOUTHEAST INTO NORTHERN CWA THIS EVENING. LATER ON TONIGHT MID LEVEL THERMAL RIDGE REALLY EXPANDS ACROSS THE CWA. HAVE A FEELING THAT WE MIGHT HAVE A HARD TIME SEEING ANYTHING DEVELOP ON THE LLJ...OR ANYTHING THAT MOVES IN FROM THE WEST MAY STRUGGLE AS IT ENCOUNTERS THIS CAP. AGAIN BEST CHANCES REMAIN ACROSS THE NORTHERN CWA OVERNIGHT BEFORE CAP BUILDS IN. DID BACK PEDAL A BIT FROM LIKELY BUT KEPT A HIGH SCATTERED POP ACROSS THE NORTH. NAM AND GFS REMAIN SIMILAR ON SATURDAY WITH FRONT NEARING THE EASTERN SD BORDER DURING THE MIDDLE OF THE AFTERNOON. THIS AREA COULD SEE AN AFTERNOON THUNDERSTORM OTHERWISE EXPECT THAT IT WILL BE DRY OVER REMAINDER OF THE CWA. BEHIND FRONT WINDS WILL HOWL AND MID SHIFT MAY NEED TO ISSUE A WIND ADVISORY FOR SATURDAY. WILL HOLD OFF FOR NOW. SUNDAY ALSO LOOKS TO BE ON THE BREEZY/WINDY SIDE WITH COOLER TEMPERATURES. HAD PONDERED MENTION OF AFTERNOON INSTABILITY SHOWERS ACROSS NORTHEAST ON SUNDAY UNDER COOLISH FLOW ALOFT...BUT 85-5H LAPSE RATES NOT PARTICULARY STEEP AND MOISTURE LACKING THUS WILL LEAVE OUT MENTION OF SHOWERS FOR NOW. IN GENERAL ONLY MADE MINOR MODIFICATIONS TO THE MAX AND MIN TEMP GRIDS. .LONG TERM...TUESDAY THROUGH FRIDAY 06Z AND 12Z GFS HAS GONE AWAY FROM MEGA AMPLIFIED SCENARIO INCLUDING HUGE UPPER LOW OVER GREAT LAKES REGION...AND HAS INTRODUCED MUCH MORE OF A NW TO SE ZONAL FLOW PATTERN WITH CWA ON THE COOL SIDE OF THE POLAR FRONT FROM WEDNESDAY THROUGH FRIDAY. A COUPLE OF WAVES RIDE THROUGH FLOW PATTERN...THE FIRST ON TUESDAY...THE SECOND ON WEDNESDAY NIGHT/THURSDAY. WX/POPS INCLUDED FOR THESE TWO FEATURES. TEMPS WERE OKAY. TRENDED THINGS INTO MORE OF A GRADIENT OF COOLNESS...WITH COOLER CONDITIONS OVER NE HALF OF CWA AND WARMER TEMPS OVER SW HALF OF CWA...AS LATEST TWO GFS SOLUTIONS WERE WARMER LIKE THE EC SOLUTION. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && TDK/DORN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 420 AM CDT FRI MAY 20 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-211119- BIG STONE-BROWN-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY- EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL- MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE-WALWORTH- 420 AM CDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN CORSON AND DEWEY COUNTIES THIS AFTERNOON AND PROGRESS ACROSS THE REST OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE...WITH STRONG STRAIGHT LINE WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG NORTHWEST WINDS ARE EXPECTED SATURDAY WITH GUSTS AROUND 40 MPH. THUNDERSTORMS ARE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. HARDING
The Aberdeen radar (KABR), 89 km away, was scanning. The volume nearest the first event began at 05:20 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449324, 5449325.